Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 25, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 19, 2022, 8:02 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Jul 20, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 8:02 PM EDT (00:02 UTC)
- In effect from
- Jul 20, 2022, 6:00 AM EDT
- Expired
- Jul 20, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
783 WHUS42 KILM 200002 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 802 PM EDT Tue Jul 19 2022 NCZ106-108-201100- /O.EXP.KILM.BH.S.0024.000000T0000Z-220720T0000Z/ /O.NEW.KILM.BH.S.0025.220720T1000Z-220721T0000Z/ Coastal Pender-Coastal New Hanover- 802 PM EDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-201100- /O.EXP.KILM.RP.S.0010.000000T0000Z-220720T0000Z/ /O.NEW.KILM.RP.S.0011.220720T1000Z-220721T0000Z/ Coastal Brunswick-Coastal Horry- 802 PM EDT Tue Jul 19 2022 ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In South Carolina, Coastal Horry County. In North Carolina, Coastal Brunswick County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ SCZ056-201100- /O.NEW.KILM.BH.S.0025.220720T1000Z-220721T0000Z/ Coastal Georgetown- 802 PM EDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...Coastal Georgetown County. * WHEN...From 6 AM EDT Wednesday through Wednesday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 9
2 follow-up statements
026 WHUS42 KILM 200751 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 351 AM EDT Wed Jul 20 2022 NCZ106-108-SCZ056-210000- /O.CON.KILM.BH.S.0025.220720T1000Z-220721T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 351 AM EDT Wed Jul 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ110-SCZ054-210000- /O.CON.KILM.RP.S.0011.220720T1000Z-220721T0000Z/ Coastal Brunswick-Coastal Horry- 351 AM EDT Wed Jul 20 2022 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents expected. * WHERE...In South Carolina, Coastal Horry County. In North Carolina, Coastal Brunswick County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ 21
222 WHUS42 KILM 210006 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 806 PM EDT Wed Jul 20 2022 NCZ110-SCZ054-210815- /O.EXP.KILM.RP.S.0011.000000T0000Z-220721T0000Z/ /O.NEW.KILM.BH.S.0026.220721T1000Z-220722T0000Z/ /O.NEW.KILM.RP.S.0012.220721T1000Z-220722T0000Z/ Coastal Brunswick-Coastal Horry- 806 PM EDT Wed Jul 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents expected, along with a strong south to north longshore current. * WHERE...In South Carolina, Coastal Horry County. In North Carolina, Coastal Brunswick County. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ NCZ106-108-SCZ056-210815- /O.EXP.KILM.BH.S.0025.000000T0000Z-220721T0000Z/ /O.NEW.KILM.BH.S.0026.220721T1000Z-220722T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 806 PM EDT Wed Jul 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Strong south to north longshore current. There is also a Moderate Risk of rip currents expected. * WHERE...In South Carolina, Coastal Georgetown County. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ LEW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 19, 7:39 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 19, 7:39 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
739 PM EDT Tue Jul 19 2022
.SYNOPSIS...
A mid-level trough will drift east over the area the next few
days, maintaining afternoon storm chances. A cold front will
approach Thursday, bringing unsettled weather through the end
of the week. A strong ridge of high pressure will build into
the Southeast this weekend with above normal temperatures
expected across the Carolinas.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
With a shortwave trough dropping in from the NW aloft, sea
breeze, outflows and piedmont trough, expect to see scattered
showers and storms persist until about sundown today and ignite
again with the heat of the day Wednesday though coverage may be
less as upper trough shifts eastward during the day. Storms this
afternoon could be a bit gusty with westerly H7 flow around 30
KT and SPC has a marginal risk for severe over the area.
temperatures will be fairly typical for July with lows in the
low to mid 70s and highs in the low 90s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Weak and low amplitude trough axis to reside over area this
time period, resulting a favorable environment for diurnally
driven convection, which may linger longer into evening than
normal given decent mid-level lapse rates late Wednesday. The
storm chance remains intact Thursday, aided by approaching
surface trough/front which is expected to stall inland before
reaching the coast prior to nightfall. As such another round
of measurable rain in the offering Thursday. Ahead of front
max-T Thursday several degrees warmer than Wednesday. TSTMs
strong to severe Thursday given available CAPE and rich vapor.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Overall, an unsettled and wet period as a front stalls, or very
slowly makes progress south and east Friday. The boundary will
add an additional convective focus, and increases probability
of rain. Typical summer weather on tap for weekend it appears
right now, dissipating front south of Cape Fear or Santee River
will add moisture in vicinity for scattered convection. Building
upper ridge may prevent coverage from becoming widespread.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Outside isolated to scattered showers and storms tonight into
Wednesday, expect VFR conditions through the TAF period. At
least over the next 6-12 hours, rain chances are not high enough
to warrant mention in the TAFs. Winds speeds are expected to
remain aoa 5 kt overnight so fog potential is limited but IFR
cigs are possible again late. Confidence still too low attm for
inclusion in the terminals.
Extended Outlook...Sub-VFR conditions possible each day in
showers and thunderstorms, with the greatest chance in the
afternoon/evenings. Stratus and fog may produce mainly MVFR
visibilities or ceilings overnight into early mornings.
&&
.MARINE...
Through Wednesday...
Expect SW winds of 15 to 20 KT this afternoon to diminish to 10
to 15 KT tonight into Wednesday before ramping back up to 15
to 20 KT during the day. Seas of 4 to 6 FT this afternoon will
subside to 3 to 5 FT tonight and continue into Wednesday. Will
continue SCA into the evening for 6 footers closer to 20 NM but
gusty SW winds through the period along with 3 to 5 FT seas will
make for uncomfortable boating conditions.
Wednesday Night Through Sunday...
Advisory conditions expected Wednesday night through early
Friday in gradient between offshore high and arriving cold
front, with 3-6 foot seas, and SW gusts to 30 kt. TSTMs will
become a threat to small craft as the front helps initiate
storms. Winds will ease, and conditions improve as the front
weakens into the weekend. SW wind-seas will mix with SE swell
this period, wind-seas being more dominant most of the time.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk until 8 PM EDT this evening for SCZ054.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...Small Craft Advisory until 8 PM EDT this evening for AMZ250-
252-254-256.
&&
SYNOPSIS...ILM
NEAR TERM...31
SHORT TERM...MJC
LONG TERM...08/21
AVIATION...MAS/31
MARINE...MJC/31Hazardous weather outlook, Jul 19, 3:34 PM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 334 PM EDT Tue Jul 19 2022 NCZ110-SCZ054-201945- Coastal Brunswick-Coastal Horry- 334 PM EDT Tue Jul 19 2022 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. A few thunderstorms could produce strong to severe wind gusts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An elevated risk of rip currents is likely through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-201945- Coastal Pender-Coastal New Hanover- 334 PM EDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. A few thunderstorms could produce strong to severe wind gusts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An elevated risk of rip currents is likely through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-201945- Coastal Georgetown- 334 PM EDT Tue Jul 19 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. A few thunderstorms could produce strong to severe wind gusts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An elevated risk of rip currents is likely through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-201945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 334 PM EDT Tue Jul 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small Craft Advisory likely Wednesday night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 201945- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 334 PM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. A few thunderstorms could produce strong to severe wind gusts this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 31
In the hours before
Special weather statement, Jul 19, 3:53 PM EDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
353 PM EDT Tue Jul 19 2022
SCZ055-056-192030-
Coastal Georgetown SC-Inland Georgetown SC-
353 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of southern Georgetown
County through 430 PM EDT...
At 353 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Georgetown to Lambert. Movement was east
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown and North Santee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3319 7941 3321 7943 3322 7946 3323 7945
3323 7946 3324 7946 3323 7947 3324 7947
3324 7948 3325 7948 3324 7949 3325 7955
3327 7955 3326 7956 3327 7956 3327 7957
3332 7955 3338 7922 3318 7924
TIME...MOT...LOC 1953Z 263DEG 11KT 3330 7932 3326 7958
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Jul 19, 4:16 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Wilmington NC
416 PM EDT Tue Jul 19 2022
NCZ107>109-192045-
Inland New Hanover NC-Inland Brunswick NC-Coastal New Hanover NC-
416 PM EDT Tue Jul 19 2022
...Thunderstorms will bring gusty winds and heavy rain across the
Wilmington metro area...
At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wilmington to Town Creek. Movement was east at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Leland, Bishop, Mayfaire, Hightsville, Cape Fear
Community College North Campus, Wrightsboro, Wilmington International
Airport, Town Creek, Murrayville, University Of North Carolina At
Wilmington, Windemere, Ogden, Landfall, Winnabow, Kings Grant,
Bayshore, Seagate, Belville and Navassa.
This includes the following highways...
Interstate 40 near mile marker 416.
Interstate 140 US Route 17 in Brunswick County between mile markers
36 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to brief, localized flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3411 7820 3420 7822 3436 7783 3423 7779
TIME...MOT...LOC 2015Z 252DEG 15KT 3424 7794 3413 7828
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Jul 19, 4:29 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Wilmington NC
429 PM EDT Tue Jul 19 2022
NCZ105-192100-
Inland Pender NC-
429 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of southern Pender
County through 500 PM EDT...
At 429 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rocky Point, or 9 miles south of Burgaw, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Point.
This includes Interstate 40 between mile markers 407 and 413.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3440 7768 3438 7781 3439 7783 3437 7787
3437 7790 3438 7790 3438 7792 3436 7793
3437 7793 3436 7794 3437 7795 3438 7795
3442 7797 3453 7773
TIME...MOT...LOC 2029Z 245DEG 20KT 3442 7787
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Jul 19, 5:10 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wilmington NC
510 PM EDT Tue Jul 19 2022
NCZ107>109-192145-
Inland New Hanover NC-Inland Brunswick NC-Coastal New Hanover NC-
510 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of central New Hanover
and eastern Brunswick Counties through 545 PM EDT...
At 510 PM EDT, Doppler radar was tracking a strong thunderstorm over
Silver Lake, or near Wilmington, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmington, Wrightsville Beach, South Masonboro Island, Johnny Mercer
Pier, North Masonboro Island, Myrtle Grove, Silver Lake, Masonboro,
Seagate, New Hanover Regional Medical Center and Cape Fear Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3415 7784 3408 7787 3409 7793 3411 7794
3409 7795 3411 7805 3421 7797 3422 7778
TIME...MOT...LOC 2110Z 271DEG 18KT 3417 7790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TRASpecial weather statement, Jul 19, 6:45 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
645 PM EDT Tue Jul 19 2022
NCZ105-192315-
Inland Pender NC-
645 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact northwestern Pender County
through 715 PM EDT...
At 645 PM EDT, Doppler radar was tracking a strong thunderstorm over
Penderlea, or 7 miles southwest of Wallace, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Penderlea, Willard and Watha.
This includes Interstate 40 between mile markers 388 and 395.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3471 7798 3472 7794 3472 7790 3461 7791
3458 7823 3468 7816 3471 7811 3472 7811
3472 7805 3473 7801
TIME...MOT...LOC 2245Z 260DEG 19KT 3467 7809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TRASpecial weather statement, Jul 19, 7:08 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
708 PM EDT Tue Jul 19 2022
NCZ105-192345-
Inland Pender NC-
708 PM EDT Tue Jul 19 2022
...Strong thunderstorms will impact portions of northwestern Pender
County through 745 PM EDT...
At 707 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willard to Rowan. Movement was east at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Point Caswell, Wards Corner, Murray Town, Rooks, Malpass Corner,
Atkinson and Watha.
This includes Interstate 40 between mile markers 390 and 397.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3445 7813 3445 7819 3446 7818 3449 7821
3449 7824 3451 7826 3453 7826 3472 7790
3471 7769
TIME...MOT...LOC 2307Z 268DEG 18KT 3469 7792 3452 7824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:02 PM EDT | Rip Current Statement | ILM | Brunswick | 24 hr |
| Jul 19, 10:40 PM EDT | Special Weather Statement | ILM | Robeson | 50 min |
| Jul 20, 2:59 AM EDT | Small Craft Advisory | ILM | 50 hr | |
| Jul 20, 2:24 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 29 hr |
| Jul 20, 2:33 PM EDT | Special Weather Statement | ILM | Pender | 42 min |
| Jul 20, 2:46 PM EDT | Special Weather Statement | ILM | Robeson | 44 min |
| Jul 20, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 39 min |
| Jul 20, 4:46 PM EDT | Special Weather Statement | ILM | Pender | 44 min |
| Jul 20, 5:31 PM EDT | Special Weather Statement | ILM | Pender | 29 min |
| Jul 20, 5:50 PM EDT | Special Weather Statement | ILM | New Hanover | 40 min |
| Jul 20, 6:05 PM EDT | Special Marine Warning | ILM | 55 min | |
| Jul 20, 6:12 PM EDT | Special Weather Statement | ILM | New Hanover | 33 min |
| Jul 20, 6:57 PM EDT | Special Marine Warning | ILM | 33 min | |
| Jul 19, 9:59 PM EDT | Special Weather Statement | ILM | Marlboro | 16 min |
| Jul 20, 2:19 PM EDT | Special Weather Statement | ILM | Marlboro | 41 min |
Nearby
Beach Hazards Statements in North Carolina, 2022Beach Hazards Statements in South Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.